Alert archive / Illinois / Special Weather Statements in 2011
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Apr 15, 2011, 4:51 PM CDT for Morgan County, Illinois. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2011, 4:51 PM CDT (21:51 UTC)
- Expired
- Apr 15, 2011, 5:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Lincoln, IL
County Morgan County, IL
The radar
The Lincoln radar (KILX), 69 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 5:40 PM CDT | HAIL 2 | 1 W Waverly, IL | DELAYED REPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1776 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
402 WWUS83 KILX 152151 SPSILX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 451 PM CDT FRI APR 15 2011 ILZ050-051-152230- MORGAN-SANGAMON- 451 PM CDT FRI APR 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MORGAN AND WESTERN SANGAMON COUNTIES UNTIL 530 PM CDT... AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF WAVERLY...OR 10 MILES WEST OF VIRDEN...MOVING NORTH AT 30 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WAVERLY... FRANKLIN... LOAMI... NEW BERLIN... ALEXANDER... JACKSONVILLE... OTHER LOCATIONS AFFECTED INCLUDE...LOWDER...SINCLAIR AND PRENTICE. PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3989 8970 3952 8976 3952 9021 3984 9033 TIME...MOT...LOC 2151Z 160DEG 25KT 3954 8996 $$ BARNES
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Apr 15, 2:05 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Apr 15, 2:05 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 205 PM CDT FRI APR 15 2011 .DISCUSSION... ISSUED 205 PM CDT FRI APR 15 2011 SHORT TERM...TONIGHT THROUGH MONDAY... MAIN LOW IS NEARLY VERTICALLY STACKED OVER THE KANSAS CITY AREA. MAIN ACTIVITY BOUNDARY OF CONSEQUENCE FOR CENTRAL IL ARCS EASTWARD FROM THE LOW TO JUST WEST OF QUINCY...THEN SOUTHWARD INTO SOUTHERN MO. CONVECTION IS DEVELOPING ALONG/AHEAD OF THIS BOUNDARY...AND EXPECT SEVERAL LINES OR CLUSTERS TO AFFECT THE AREA THROUGH THE EVENING HOURS. INSTABILITY IS INCREASING OVER WESTERN IL AS FILTERED SUNSHINE UNDER THE COLD POOL ALOFT ADDS TO MLCAPE VALUES. LOW LEVEL HELICITY AND EFFECTIVE BULK SHEAR IS ALSO QUITE FAVORABLE FOR ROTATING STORMS THIS EVENING. MOST OF THE STORMS SHOULD MOVE OUT OF THE AREA BY 06Z AS THE SURFACE/UPPER LOW MOVES TO NORTHEAST MO AND THE SURFACE BOUNDARY ROTATES NORTHWARD INTO NORTHERN IL. THERE WILL STILL BE SOME WRAP-AROUND SHOWERS LATE TONIGHT THROUGH AT LEAST EARLY SATURDAY AFTERNOON...SO WILL CONTINUE WITH HIGH POPS TONIGHT AND HAVE SCATTERED WORDING FOR SATURDAY. THE WEATHER SHOULD THEN BE DRY UNTIL AT LEAST SUNDAY AFTERNOON WHEN ANOTHER LOW DEVELOPS OUT WEST AND A WARM FRONT DEVELOPS OVER IL. WILL BEGIN SOME SLIGHT CHANCE POPS ALONG AND NORTH OF THE FRONT LATE SUNDAY...THEN INCREASE TO CHANCE POPS SUNDAY NIGHT AND MONDAY. LONG TERM...TUESDAY THROUGH FRIDAY... LONGER RANGE MODELS SUGGEST THAT THE BAROCLINIC ZONE WILL REMAIN OVER THE GENERAL AREA THROUGH WEDNESDAY. RAIN CHANCES WILL GO UP INTO THE LIKELY CATEGORY MONDAY NIGHT THROUGH TUESDAY NIGHT AS THE FRONT HOLDS OVER IL AND LOW PRESSURE STRENGTHENS AND MOVES EAST/NORTHEAST ALONG THE FRONT THROUGH NORTHERN IL AND OVER NORTHERN LAKE MI BY 12Z WEDNESDAY. THIS LOW SHOULD BE STRONG ENOUGH TO PUSH THE FRONT SOUTHWARD...SO AFTER SOME CHANCE POPS FOR LINGERING SHOWERS ON WEDNESDAY...RAIN CHANCES DECREASE BELOW MENTIONABLE VALUES. 04 && .AVIATION... ISSUED 1252 PM CDT FRI APR 15 2011 BAND OF SHOWERS WILL LIFT NORTH OF THE I-74 TERMINALS WITHIN THE NEXT HOUR...LEAVING ALL TAF SITES OVERCAST BUT DRY FOR THE TIME BEING. CEILINGS WILL BE QUITE VARIABLE THIS AFTERNOON...BUT BASED ON CURRENT OBS AND FORECAST SOUNDING DATA...SHOULD GENERALLY RANGE FROM 1500 TO 2500FT. CONVECTION IS ALREADY BEGINNING TO DEVELOP IN ADVANCE OF A COLD FRONT ACROSS MISSOURI...AND THIS IS EXPECTED TO MOVE EASTWARD INTO CENTRAL ILLINOIS LATER THIS AFTERNOON INTO THE EVENING. RADAR TIMING TOOLS SUGGEST STORMS ARRIVING AT KSPI BETWEEN 23Z AND 02Z...THEN FURTHER NORTHEAST TO KCMI BETWEEN 02Z AND 05Z. ONCE STORMS CLEAR THE AREA LATER THIS EVENING...LINGERING SHOWERS AND LOW CEILINGS AOB 1000FT WILL PREVAIL FOR THE REMAINDER OF THE NIGHT. WINDS WILL INITIALLY BE QUITE STRONG FROM THE E/SE THIS AFTERNOON...WITH OCCASIONAL GUSTS OVER 30KT. AS LOW PRESSURE OVER NORTHERN MISSOURI GETS CLOSER TO THE AREA...THE GRADIENT WILL RELAX SOMEWHAT THIS EVENING...RESULTING IN WINDS DROPPING INTO THE 10 TO 15KT RANGE. GUSTY 15 TO 25KT WESTERLY WINDS WILL RETURN BY SATURDAY MORNING IN THE WAKE OF THE DEPARTING SYSTEM. BARNES && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 15, 3:51 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 351 PM CDT FRI APR 15 2011 ILZ027>031-161100- KNOX-MARSHALL-PEORIA-STARK-WOODFORD- 351 PM CDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND EVENING IN ADVANCE OF AN AREA OF LOW PRESSURE TRACKING ACROSS NORTHERN MISSOURI. SOME OF THE STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER WEATHER SYSTEM WILL MOVE INTO THE AREA EARLY NEXT WEEK...BRINGING ADDITIONAL CHANCES FOR THUNDERSTORMS MONDAY NIGHT THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 6 PM AND 10 PM. ILZ036>038-040>057-061>063-066>068-071>073-161100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-LAWRENCE-LOGAN- MACON-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON- SCHUYLER-SCOTT-SHELBY-TAZEWELL-VERMILION- 351 PM CDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND EVENING IN ADVANCE OF AN AREA OF LOW PRESSURE TRACKING ACROSS NORTHERN MISSOURI. SOME OF THE STORMS COULD BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WIND GUSTS. A FEW TORNADOES WILL BE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER WEATHER SYSTEM WILL MOVE INTO THE AREA EARLY NEXT WEEK...BRINGING ADDITIONAL CHANCES FOR THUNDERSTORMS MONDAY NIGHT THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 4 PM AND MIDNIGHT. BARNES
In the hours before
Local storm report, Apr 15, 4:41 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
441 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM HAIL 3 N HUNTSVILLE 40.23N 90.87W
04/15/2011 M0.75 INCH SCHUYLER IL TRAINED SPOTTER
&&
EJLLocal storm report, Apr 15, 4:51 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
451 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL 3 S PETERSBURG 39.97N 89.85W
04/15/2011 E0.50 INCH MENARD IL LAW ENFORCEMENT
&&
EJLSpecial weather statement, Apr 15, 4:51 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 451 PM CDT FRI APR 15 2011 ILZ050-051-152230- MORGAN-SANGAMON- 451 PM CDT FRI APR 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MORGAN AND WESTERN SANGAMON COUNTIES UNTIL 530 PM CDT... AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF WAVERLY...OR 10 MILES WEST OF VIRDEN...MOVING NORTH AT 30 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WAVERLY... FRANKLIN... LOAMI... NEW BERLIN... ALEXANDER... JACKSONVILLE... OTHER LOCATIONS AFFECTED INCLUDE...LOWDER...SINCLAIR AND PRENTICE. PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3989 8970 3952 8976 3952 9021 3984 9033 TIME...MOT...LOC 2151Z 160DEG 25KT 3954 8996 BARNES
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 9:36 AM CDT | Wind Advisory | ILX | Champaign, DeWitt, Fulton, Knox, Logan, McLean and 8 more | 4 hr |
| Apr 15, 4:27 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Menard | 48 min |
| Apr 15, 4:59 PM CDT | Tornado Warning | ILX | Sangamon | 46 min |
| Apr 15, 5:06 PM CDT | Tornado Warning | ILX | Mason, Menard | 39 min |
| Apr 15, 5:17 PM CDT | Tornado Warning | ILX | Sangamon | 43 min |
| Apr 15, 5:28 PM CDT | Tornado Warning | ILX | Morgan, Sangamon | 47 min |
| Apr 15, 5:40 PM CDT | Tornado Warning | ILX | Fulton, Mason, Tazewell | 50 min |
| Apr 15, 5:42 PM CDT | Tornado Warning | ILX | Logan, Menard, Sangamon | 48 min |
| Apr 15, 5:52 PM CDT | Tornado Warning | ILX | Mason, Menard | 17 min |
| Apr 15, 6:00 PM CDT | Tornado Warning | ILX | Sangamon | 45 min |
| Apr 15, 6:23 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria, Tazewell | 52 min |
| Apr 15, 6:27 PM CDT | Tornado Warning | ILX | Logan, Mason, Menard, Sangamon | 48 min |
| Apr 15, 6:28 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Moultrie, Shelby | 62 min |
| Apr 15, 6:38 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Menard, Sangamon | 37 min |
| Apr 15, 6:50 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Effingham, Moultrie, Shelby | 55 min |
Nearby
Special Weather Statements in Illinois, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.